Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online
Ask a Urologist   »  

What causes burning sensation in the urethra after masturbation?

User rating for this question
Excellent
Answered by

General & Family Physician
Practicing since : 2008
Answered : 1588 Questions
Question
Hello
47yr Male
3 weeks ago mastubated with Vaseline, woke next day with red urethra, the opening burns a little if a dribble of urine touches it, seen GP, urine test all clear, given antibiotics for 5 days, problem subsided, then masturbated again 3 days again , woke with some problem again, it does not hurt to pee, no other pain
Mon, 7 May 2018 in Urinary and Bladder Problems
 
 
Answered by Dr. Suma Parinam 38 minutes later
Brief Answer:
Refrain for 2 weeks

Detailed Answer:
Hi,
If it doesn't hurt this time just apply lignocaine gel there and take Motrin tablet for the redness.
I suggest to refrain from masturbation and sexual activity for at least two weeks to avoid further injury.
Above answer was peer-reviewed by
 
Follow-up: What causes burning sensation in the urethra after masturbation? 19 minutes later
Thanks Doctor, is there a diagnosis for this condition ?
I am prone to getting thrush on the head of my penis, but it’s not thrush, although the burning sensation on the tip of the penis near urethra resembles the same feeling. This is the first time I have had anything like this happen, Dr originally thought STD but the urine test was clear. Whilst on the antibiotics for the 5 days I refrained from masturbation , then as I said , the burning sensation subsided until I masturbated again. After I have been to the toilet if any small dribble of pee sits under the foreskin it has the burning sensation. I am in Australia, so not sure what cream or tablets you have prescribed are available here. Cheers RUSSELL
 
 
Answered by Dr. Suma Parinam 25 minutes later
Brief Answer:
Irritant urethritis with balanitis

Detailed Answer:
Hi

This is balanitis with irritant urethritis. It could be ingredients in Vaseline or friction force from masturbation. it is non serious and recurrent if you continue to irritate till it subsides. if I were your doctor I would not have prescribed oral antibiotics.
Ibuprofen is available in any country. you can take pills. I guess lignocaine application is not available.
Above answer was peer-reviewed by
 
Follow-up: What causes burning sensation in the urethra after masturbation? 39 minutes later
Thank you doctor, I just looked up urethritis and that sounds like what I have.
I have some cream called Hydrocortisone Acetate for itching , redness and inflammation of the skin in my cupboard , would this be suitable to apply or sudocrem used for nappy rash ?
 
 
Answered by Dr. Suma Parinam 13 minutes later
Brief Answer:
Sudocrem is better

Detailed Answer:
You can use sudocrem twice a day for three days.
If you do not have any more questions please close and rate my answer.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor